Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Int Soc Sports Nutr. 2007 Dec 4;4:23.

The effect of phosphatidylserine on golf performance.

Author information

  • 1Increnovo LLC, 2138 E Lafayette Pl, Milwaukee, WI 53202, USA. ralf.jaeger@increnovo.com.

Abstract

BACKGROUND:

A randomized, double-blind, placebo-controlled study was performed to evaluate the effect of oral phosphatidylserine (PS) supplementation on golf performance in healthy young golfers with handicaps of 15-40.

METHODS:

Perceived stress, heart rate and the quality of the ball flight was evaluated before (pre-test) and after (post-test) 42 days of 200 mg per day PS (n = 10) or placebo (n = 10) intake in the form of a nutritional bar. Subjects teed-off 20 times aiming at a green 135 meters from the tee area.

RESULTS:

PS supplementation significantly increased (p < 0.05) the number of good ball flights (mean: pre-test 8.3 +/- 3.5, post-test 10.1 +/- 3.0), whereas placebo intake (mean: pre-test 7.8 +/- 2.4, post-test 7.9 +/- 3.6) had no effect. PS supplementation showed a trend towards improving perceived stress levels during teeing-off (mean: pre-test 5.8 +/- 2.0, post-test 4.0 +/- 2.0, p = 0.07), whereas stress levels remained unchanged in the placebo group (mean: pre-test: 5.1 +/- 2.0, post-test: 5.1 +/- 3.1). Supplementation did not influence mean heart rate in either group.

CONCLUSION:

It is concluded that six weeks of PS supplementation shows a statistically not significant tendency (p = 0.07) to improve perceived stress levels in golfers and significantly improves (p < 0.05) the number of good ball flights during tee-off which might result in improved golf scores.

PMID:
18053194
[PubMed]
PMCID:
PMC2217563
Free PMC Article

Images from this publication.See all images (3)Free text

Figure 1
Figure 2
Figure 3
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for BioMed Central Icon for PubMed Central
    Loading ...
    Write to the Help Desk